Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

LFT test result. Hep B carrier. on lamivudine treatment. Indication of liver damage ?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 65 Questions
Dear Doctor,

Would appreciate if you can comment on my latest LFT result. Does it indicate liver damage or something else?

Protein, Total : 73
Albumin: 46
Globulin: 27
Bilirubin , Total : 3 (it is indicated low, as I normally get 7-10)
Alkaline Phosphatase, Total: 67
Alanine Aminotransferase : 114 (high)
Aspartate Aminotransferase : 207 (high)
Gamma-glutamyltransferase : 28

I am Hep B carrier under lamivudine treatment. I am also recently start weight lifting training, and remember I have sore muscle during the test.
Posted Sun, 29 Apr 2012 in Liver and Gall Bladder
Answered by Dr. Vaibhav Banait 13 hours later

Thanks for your query.

From the liver function test which showed elevations of AST and ALT and that you are on lamivudine , I presume that you had chronic hepatitis b.

The interpretation of this report will require previous data regarding your liver function tests, hbv dna titer, HBeAg and ultrasound report.

I eagerly await this data to answer your question satisfactorily.
Above answer was peer-reviewed by
Follow-up: LFT test result. Hep B carrier. on lamivudine treatment. Indication of liver damage ? 2 days later
My previous LFT is all normal. I actually happened to test ALT four days ago before the above report. It was 42. (But I did not test AST). I tested every four months and I normally has ALT <40.

My last DNA report was one year ago, with undectable.

My HBeAg is -ve (the same time with the above report). Ultrasound report is mainly normal. But I have fatty liver, but I always have fatty liver.

Moreover, I felt great and do not any symptom yet. I really do a lot of exercise try to stay fit. Went to gym 2-3 times per week. However, also have ate more and actually surprise to find that I gain weight and fat ratio in my body.

Hope this provide your more information. Thanks for your answer, doctor.
Answered by Dr. Vaibhav Banait 4 hours later

Thanks for the reply.

I understand that you were Hepatitis B carrier as your LFT and HBeAg were negative. Normally carriers are not treated, but your doctor must be having sound reason to put you on Lamivudin.

The recent abnormal LFT may indicate,

1. You are developing Mutation analysis may clear this thing.
3. You are developing Non Alcoholic Steatohepatitis (NASH)

You may require mutation analysis/ Lamivudin resistance testing and liver biopsy to clear the issue. I would suggest you to see your treating gastroenterologist to discuss these things.

Hope, I have answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor